I was diagnosed with Autoimmune Hyperthyroidism in Dec., 2006. A relatively low dose of Methimazole was prescribed, along with Lisinopril, and Metoprolol. I have been taking the same dosages for all those years, except my dosage for Methimazole was brought down to 1 and 1/2 pills (5 mg pills) about a year ago.
Throughout this time, I have experienced palpitations, leg spasms (only when sleeping), eczema, depression, and heat intolerance. I have gone through many doctors and health professionals.
I am now 71. 2 days ago, I went to my latest health pro, a nurse practitioner, for prescription refills. When I got there, my blood pressure was 175. I was shocked at that, but our car had been hit from behind on the way to the clinic. No damage to the car, but it really freaked me out. The assistant took my BP again a few minutes later, but it was basically the same.
When the nurse practitioner came in, she mentioned that the last time we did the lab work, my TSH was higher than usual. Quite a bit. She decided that we needed to do Thyroid Panel II, the quickie from LabCorp. When it came back, the TSH was 5.600 (flagged HIGH) uIU/mL 0.450 - 4.500. She believes these results, along with the awful increase in my blood pressure were indicating that my Hyper had turned into Hypo. She told me to stop taking Methimazole - cold turkey, and she wants to double my Lisinopril dosage, from 20 to 40 mg ...
I know that you are supposed to get off of a drug like Methimazole slowly. I didn't take my pill and a half of Methimazole this morning at 7 a.m. Today, about an hour ago, I checked my BP, and it was 170. (It does fluctuate down to around 150, however)
Should I really double the Lisinopril? Go cold turkey on the Methimazole? I am seeing a new doctor next month. I know you aren't doctors, but, I do not know what to do, and I do not want to end up at the ER on Christmas! Please advise!